Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atazanavir & yellow eyes
Aug 1, 2003

I started taking 400 mg of atazanavir daily on 7/21. Since then, my eyes have already started turning yellow due to the build up of bilirubin. I notified my doctor & will have liver tests done to make sure everything is ok, but they're pretty confident it is just a cosmetic side effect. I had to increase my dosage of atazanavir by 200 mgs a few days ago due to the fact that I am also on Viread, which sometimes makes the atazanavir levels less effective. Is there anything I can do to lessen the yellowing of my eyes besides stopping the meds? Is there anything I can take, drink or put in my eyes that would help? I don't mean to appear vain, but people at work are being to stare and question me about my eyes. I appreciate any advise you can give. Thank you for all that you do every day to help us with HIV/AIDS. It means alot to me!

Response from Dr. Boyle

Other than stopping the atazanavir, I'm not aware of anything that can be done to hide the yellowing of your eyes. Fortunately, your doctor is correct that it is only a cosmetic problem and is not an indication of any toxicity, liver or otherwise.



Previous
skin problems
Next
Hiv Death on Rise Again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement